MAUDE Adverse Event Report: ENCORE MEDICAL L.P. EPIK UNI KNEE; BASEPLATE, ONLAY TIBIA, SIZE35 LM/RL EPIK

ENCORE MEDICAL L.P. EPIK UNI KNEE; BASEPLATE, ONLAY TIBIA, SIZE35 LM/RL EPIK
Model Number 300-01-035
Health Effect - Clinical Codes Pain (1994); Swelling (2091)
Date of Event 02/14/2018
Type of Reportable Event Serious Injury
Event or Problem Description
Revision surgery - due to the patient experiencing pain and swelling.There was no diagnosis of an existing disease.The surgeon had simply stated that it may be the onset of a disease but there was no clinical evidence suggesting that this was a fact.
 
Additional Manufacturer Narrative
The reason for this revision surgery was due to the swelling and pain.The previous surgery and the revision detailed in this investigation occurred 2.1 years apart.There is no information in this complaint about any patient injuries, activities, or accidents that may have contributed to the need for this revision surgery.There are no reported pre-existing patient health conditions.The healthcare professional indicated there was no delay in surgery and another suitable device was available for use.The revision surgery was completed as intended.The device was disposed of at the hospital and not made available to djo surgical for examination.A review of the implant device history records (dhr) shows a non-conforming material report (ncmr) # 23398 associated with the part 300-01-035, epik baseplate, size 35 which documents a nonconformance that out of 10 quantity lot 8 items were rejected due to out of tolerance in dimension.In that 2 items were scrapped and remaining 6 items were accepted with the justification of undersize condition of casting does not create a sharp edge.All items in the lot met the fit, design and functional requirements.The device was within its expiration date at the time of use during the previous surgery.Customer complaint history of the reported device showed no present trends or on-going issues that are in need of review.The root cause of this complaint was a revision surgery due to the swelling and pain.There were no findings during this investigation that indicate that the reported device was the source or had a direct connection with the event.There are many factors that may contribute to the event that are outside the control of djo surgical such as: infection, degenerated cartilage, patient activities, degenerative disease or trauma.Inventory containment is not required as there are no indications of a product or process issue affecting implant safety or effectiveness.
 
Additional Manufacturer Narrative
Additional narrative: concomitant medical products.Additional concomitant items needed to be added to the mdr complaint.Additional reporting on this event will be provided as a supplemental report to this document if it becomes available.

Brand Name
EPIK UNI KNEE
Common Device Name
BASEPLATE, ONLAY TIBIA, SIZE35 LM/RL EPIK
Manufacturer (Section D)
ENCORE MEDICAL L.P.
9800 metric blvd
austin TX 78758 5445
MDR Report Key7293779
Report Number1644408-2018-00155
Device Sequence Number1212287
Product Code HRY
UDI-Device Identifier00888912113281
UDI-Public(01)00888912113281
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K022437
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2018
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/12/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/30/2020
Device Model Number300-01-035
Device Catalogue Number300-01-035
Device Lot Number064B1009
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 02/14/2018
Supplement Date Received by Manufacturer03/09/2018
03/09/2018
Initial Report FDA Received Date02/23/2018
Supplement Report FDA Received Date03/09/2018
02/17/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
200-01-104, LOT 074A1018; 340-35-009, LOT 322B1018; 402439 LOT 508250; 200-01-104, LOT 074A1018; 340-35-009, LOT 322B1018
Outcome Attributed to Adverse Event Required Intervention;
Patient Age50 YR